Hail, Guilford
- When
- March 4, 4:12 PM EST
- Where
- Guilford County, 1.68 mi W of Climax
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.920, -79.760
Penny size hail was reported near NC Highway 62, two miles west of climax.
Central North Carolina endured a one-two punch of severe weather as a well developed upper low and negatively tilted upper trough moved across the region. The first round of severe storms began in the afternoon as discrete storms developed well ahead of an organized squall line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Central North Carolina endured a one-two punch of severe weather as a well developed upper low and negatively tilted upper trough moved across the region. The first round of severe storms began in the afternoon as discrete storms developed well ahead of an organized squall line. Minor wind damage was reported, along with an isolated tornado. The second round of severe storms came later that evening, as the squall line swept through the state, producing widespread wind damage and another brief tornado touchdown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 4, 2:44 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 244 PM EST TUE MAR 4 2008 .SYNOPSIS... WINDS WILL BE INCREASING AND TEMPERATURES WILL BE ON THE RISE TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE EAST ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT ON WEDNESDAY... USHERING DRIER AND COOLER AIR INTO THE AREA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM TUESDAY... A VIGOROUS COLD FRONT CROSSING THE UPPER TENNESSEE VALLEY AND NORTH GA EARLY THIS AFTERNOON IS EXPECTED TO REACH THE WESTERN CWA BY 03Z AND MOVE ACROSS THE CWA BY 07Z. BANDS OF HEAVY SHOWERS AND EMBEDDED TSTMS ARE EXPECTED WELL AHEAD OF THE FRONT WITH A SOLID WIDE BAND REACHING THE WESTERN PIEDMONT MID TO LATE AFTERNOON AND DOWN EAST BY 600 PM. THEN ANOTHER BAND OF STRONG DEEP CONVECTION FOLLOWS CLOSER TO THE ACTUAL SURFACE COLD FRONT. THE PATTERN APPEARS TO RESEMBLE A SPLIT FRONT WITH THE FIRST BAND ASSOCIATED WITH A MID LEVEL THETA-E RIDGE. THE SECOND BAND IS WITHIN THE DRIER AIR ALOFT SWEEPING AROUND THE UPPER LOW WITH THE AIRMASS EXHIBITING STEEP THETA-E LAPSE IN MID LEVELS TO SUPPORT REAR FLANK DOWNDRAFTS WITH THE TSTMS. THE MORE LIKELY AREAS FOR SEVERE CONVECTION SHOULD BE TOWARD THE BACK SIDE OF THE LEADING BAND OF SHOWERS AND WITH THE SECOND LINE. THE MESOSCALE ANALYSIS PAGE FROM SPC SHOWS A GROWING SUPERCELL COMPOSITE INDEX ASSOCIATED IN BOTH OF THESE AREAS. WINDS WITH AND JUST AHEAD OF THE FRONT ARE EXPECTED TO ACCELERATE THROUGH THIS EVENING AS THE LARGE AMPLITUDE WAVE ALOFT CONTINUES TO PACK SIGNIFICANT ENERGY AND ASSUMES A MORE NEGATIVE TILT MOVING FROM THE SRN MS VALLEY TO THE CENTRAL APPALACHIANS. WIND SPEEDS NEAR 50 KNOTS ARE EXPECTED WITHIN 2000 FT AGL AND MAY SURFACE WITHIN SHOWERS AND TSTMS. TEMPERATURES AND DEWPOINTS SHOULD HOLD TO THE 60S AHEAD OF THE FRONT THIS EVENING THEN DROP OFF TO THE LOWER 50S AND UPPER 40S BEHIND THE FRONT TOWARD DAYBREAK. -RFG && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 240 PM TUESDAY WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS AROUND 60 NW TO THE MID 60S SE. WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE. THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON ENHANCING NEAR SURFACE SW FLOW. THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT. GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON THE BACK SIDE OF THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO BETWEEN 30-40 KTS. AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE CERTAIN. WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1210 PM TUESDAY STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN THE GFS BUT NOT AS ROBUST AS THE ECMWF. WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND 15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL BE TOO COOL BY A CATEGORY. DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO- THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO AVERAGE 3-6 DEGREES BELOW NORMAL. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 105 PM TUESDAY... WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY SW TO NE ACROSS CENTRAL NC LATER THIS AFTERNOON THROUGH THIS EVENING. PREDOMINANT MVFR CIGS WILL OCCASIONALLY DROP TO IFR CIGS AND VSBY IN HEAVY SHOWERS AND TSTMS. LOW LEVEL WIND SHEAR IS EXPECTED THIS EVENING WITH SOUTH WINDS NEAR 55 KNOTS WITHIN 2 KFT AGL. COLD FRONTAL PASSAGE IS EXPECTED AROUND 03Z AT KINT AND KGSO... AROUND 05Z AT KRDU AND KFAY... AND AROUND 06Z AT KRWI. CONDITIONS SHOULD IMPROVE TO VFR BEHIND THE COLD FRONT BEFORE DAYBREAK WED. VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RFG NEAR TERM...RFG SHORT TERM...WSS LONG TERM...WSS AVIATION...RFG
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1126 AM EST TUE MAR 4 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-051000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1126 AM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE TODAY AND EARLY TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM 4 PM UNTIL MIDNIGHT TNOIGHT. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. RFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 311 PM EST TUE MAR 4 2008 NCZ021-038-042115- DAVIDSON-FORSYTH- 311 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST INTO FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EST... AT 311 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 20 MILES SOUTHWEST OF LEXINGTON...OR ABOUT 7 MILES SOUTH OF SALISBURY...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LEXINGTON AROUND 330 PM EST... WELCOME AROUND 335 PM EST...MIDWAY AROUND 340 PM EST...SEDGE GARDEN AROUND 350 PM EST...KERNERSVILLE AROUND 355 PM EST. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 329 PM EST TUE MAR 4 2008 NCZ042-042100- JOHNSTON- 329 PM EST TUE MAR 4 2008 ...A HEAVY SHOWER WITH GUSTY WINDS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 400 PM EST... AT 329 PM EST...DOPPLER RADAR INDICATED A HEAVY SHOWER WITH GUSTY WINDS OVER BENSON...OR ABOUT 15 MILES SOUTHWEST OF SMITHFIELD...MOVING NORTHEAST AT 45 MPH. THE HEAVY SHOWER WILL BE NEAR FOUR OAKS AROUND 340 PM EST...SMITHFIELD AROUND 345 PM EST...FLOWERS AROUND 400 PM EST. GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS SHOWER. ROTATION HAS ALSO BEEN DETECTED WITH THIS SHOWER. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 352 PM EST TUE MAR 4 2008 NCZ074-083-084-042145- ANSON-MONTGOMERY-RICHMOND- 352 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 445 PM EST... AT 352 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MORVEN...OR ABOUT 7 MILES SOUTH OF WADESBORO...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LILESVILLE AROUND 400 PM EST... COVINGTON AROUND 420 PM EST. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 356 PM EST TUE MAR 4 2008 NCZ022-039-042130- GUILFORD-RANDOLPH- 356 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND RANDOLPH COUNTIES THROUGH 430 PM EST... AT 356 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ASHEBORO...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RANDLEMAN AROUND 405 PM EST...PLEASANT GARDEN AROUND 415 PM EST...FOREST OAKS AROUND 420 PM EST. GUSTY WINDS OF 40 TO 50 MPH... AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. 11
The Raleigh/Durham radar (KRAX), 118 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
55 thunderstorm wind, 5 hail, 2 tornado. Local standard time, as filed.
Penny size hail was reported near NC Highway 62, two miles west of climax.
Penny size hail was reported near Southeast Guilford High School along SE School Road and Woody Mill Road.
Trees were blown down. Minor damage also occurred to the roof of a home just north of Elon at 1034 Shallowford Church Road.
A weak EF 0 tornado touched down in northern Alamance County just northeast of the Union Ridge community. The tornado initially|touched down about a half mile south of Willie Pace Road. On the north side of Willie Pace Road the tornado blew the roof off of a tobacco barn, lifted a carport, destroyed one shed and caused roof and porch damage to a home. The tornado exited the WFO RAH CWA and entered into WFO RNK CWA as it continued to track northeast into Caswell County for approximately 2 miles.
Further north the tornado destroyed a barn on Vinson Road and damaged a|tractor and irrigation system. Numerous trees were also blown down in the area. The tornado blew a large oak tree into a brick home on Blaney Road, resulting in substantial roof damage. A garage in the back yard|was also destroyed. The last home to be damaged was on Baynes Road. A single wide mobile home on Baynes Road lost its roof from the high wind. The roof was tossed about 70 feet before becoming wrapped around a tree.
Three trees reported blown down just north of NC Highway 157 on NC Highway 57 near Caldwell.
Trees were reported blown down in Rougemont.
Thunderstorm wind gust peeled away three-quarters of Lexington City Fire Department Station No. 1's roof.
A trained spotter estimated wind gust speeds up to 60 mph near the Forsyth Technical Community College.
County 911 center measured a 58 mph wind gust speed.
A weak EF0 tornado touched down in southern Halifax County, approximately 4 miles to the east-southeast of Enfield, NC. The tornado|produced tree damage and took shingles off a home near the intersection of Thirteen Bridges Road and Douglas Hill Farm Road. The tornado downed and damaged numerous trees, as it tracked to the northeast into a swampy area for approximately one mile before lifting back up.
Numerous trees were reported blown down throughout the county.
An ASOS at the Piedmont Triad International Airport measured a 60 mph wind gust.
A trained spotter measured a 59 mph wind gust Oak Hollow Lake.
Penny size hail was reported by a trained spotter.
A few trees were blown down in Biscoe, blocking traffic along NC Highway 24.
Numerous trees were reported blown down county wide. Several of the trees had fell on houses in and around Greensboro.
A few trees were reported blown down in Biscoe. The fallen trees blocked east bound lanes on NC Highway 24-27.
Numerous trees were reported blown down near Town Creek Indian Mound State Park.
Fifteen to twenty trees were blown down. A trailer was also moved 150 FEET by wind speeds estimated at 65 to 70 mph.
Trees were reported blown down near North Moore High School on North Moore Road.
Several trees were reported blown down across Albemarle.
Severe winds estimated at 60 to 70 mph blew off an awning off of a gas station.
Numerous trees were reported blown down across southern portions of the county.
Numerous trees were blown down from Chapel hill, east to the Durham County line.
Penny size hail was reported near the city of Durham. Winds were also estimated at 60 mph.
Numerous trees were reported blown down around Mebane.
One tree was reported blown down across Old US Highway 421.
One tree was reported blown down, east-southeast of Rougemont.
A trained spotter estimated 60 mph wind gusts in the Seven Lakes area when he observed large limbs being blown down.
Several trees were reported blown down in and around Laurinburg.
Trees were reported blown down across Pea Ridge Road in Pittsboro.
One tree was reported blown down in Stoval.
Several trees were reported blown down around Raeford.
Four homes sustained damage by fallen trees. One tree fell on a mobile home resulting in significant damage. Numerous other reports of trees blown down throughout the county.
Numerous trees were reported blown down across Laurinburg. Several power lines were also blown down, including in the Laurel Hill area, where a tree fell onto power lines and a tractor trailer.
Several trees were reported blown down across central and southern portions of the county.
One tree was reported blown down near the intersection of Ponderosa Trail Road and Bret Road.
Severe winds estimated between 60 to 70 mph, blew a tree down onto a home on Vickie Drive.
Trees fell through a home in Sanford. There was also numerous trees blown down across the city.
Numerous trees were reported blown down throughout the city. There was one report of where trees fell through a home.
The Pope Air Force Base ASOS measured a 59 mph wind gust.
Several trees were blown down along New Bern Avenue.
Trained spotter measured a 70 mph wind gust with widespread power outages reported.
A home sustained damaged when severe straight line damaging winds, estimated at 60 to 70 mph, blew a tree onto a home.
Quarter size hail was reported on Main Street in Newton Grove.
One tree was reported blown down across P G Pearce Road.
Numerous trees were reported blown down around Smithfield.
Several trees blown down around Littleton.
Multiple reports of trees blown down around Clinton and Salemburg.
One tree was reported to have fallen on a house in Bailey.
Numerous trees were blown down around Hollister.
Several homes in Lucama were damaged by fallen trees.
Numerous trees were reported blown down near Genoa Road and Pecan Road.
One pine tree was blown down across the south bound lanes of Interstate 95 near Highway 561.
Severe straight line winds caused extensive damage to property at the|intersection of NC Highway 125 and Piney Woods Road, approximately 6 miles to the east-northeast of Enfield, NC. Three sheds were destroyed, a cotton trailer was overturned, a grain bin was damaged, and shingles were blown off a roof.
Severe straight line winds caused irrigation towers to overturn at the|Caledonia Prison Farm on 2787 Caledonia Drive. A barn was also damaged on the farm as well.
Severe straight line winds caused irrigation towers to overturn at the|Caledonia Prison Farm on 2787 Caledonia Drive. A barn was also damaged on the farm as well.
Severe straight line winds estimated at 70 to 80 mph produced damage to a|tower atop the Eastern Petroleum building. A 140 foot metal tower atop the building was snapped in half and fell into the roof of the building.
One tree was reported blown down in Speed.
Several trees were reported blown down across US Highway 258 near NC Highway 122.
One tree was reported blown down across a road in Scotland Neck.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2008Every state in 2008This day in weather historyThe tornado archive for North Carolina, 2008Warnings in North Carolina, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83420, 83422, 83428, 83193, 83430, 83431, 87014, 83488, 83489, 83414, 83438, 83490, 83491, 83429, 83439, 83442, 83444, 83445, 83448, 83449, 83450, 83451, 83452, 83453, 83424, 83454, 83455, 83457, 83493, 83459, 83460, 83461, 83462, 83189, 83463, 83464, 83466, 83469, 83427, 83472, and more.